Alert archive / Alaska / High Wind Warnings in 2007

High Wind Warning 16, NWS Anchorage, AK

March 17, 2007

NWS Anchorage, AK issued this high wind warning at Mar 17, 2007, 7:52 PM AKDT. It took effect at Mar 18, 2007, 10:00 AM AKDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2007, 7:52 PM AKDT (03:52 UTC)
In effect from
Mar 18, 2007, 10:00 AM AKDT
Expired
Mar 19, 2007, 12:39 AM AKDT
In force
15 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 180852
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1252 AM ADT SUN MAR 18 2007

AKZ191-182100-
/X.UPG.PAFC.HW.A.0011.070318T1800Z-070319T1400Z/
/X.NEW.PAFC.HW.W.0016.070318T1800Z-070319T1300Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
1252 AM ADT SUN MAR 18 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
ADT MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM ADT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS TO 80 MPH ARE EXPECTED
BEGINNING THIS MORNING AS A STRONG STORM SYSTEM APPROACHES THE
WESTERN ALEUTIANS. THESE WINDS WILL CONTINUE THROUGH SUNDAY NIGHT.
WINDS WILL SWITCH TO SOUTH LATE SUNDAY NIGHT AND DIMINISH AS THE
WEATHER SYSTEM CROSSES THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
3 follow-up statements
000 
WWAK72 PAFC 181255
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
455 AM ADT SUN MAR 18 2007

AKZ191-190100-
/X.CON.PAFC.HW.W.0016.070318T1800Z-070319T1300Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
455 AM ADT SUN MAR 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 AM ADT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 AM ADT MONDAY. 

NORTHEAST WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH ARE EXPECTED
BEGINNING LATE THIS MORNING AS A STRONG STORM SYSTEM APPROACHES
THE WESTERN ALEUTIANS. THESE WINDS WILL CONTINUE THROUGH SUNDAY
NIGHT. WINDS WILL SWITCH TO SOUTHEAST LATE SUNDAY NIGHT AND DIMINISH
AS THE WEATHER SYSTEM CROSSES THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK72 PAFC 182310
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
310 PM ADT SUN MAR 18 2007

AKZ191-191300-
/X.CON.PAFC.HW.W.0016.000000T0000Z-070319T1300Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
310 PM ADT SUN MAR 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM ADT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM ADT MONDAY. 

NORTHEAST WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH WILL CONTINUE
THROUGH TONIGHT. WINDS WILL SWITCH TO SOUTHEAST AND DIMINISH EARLY
MONDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK72 PAFC 190839
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1239 AM ADT MON MAR 19 2007

AKZ191-190945-
/X.CAN.PAFC.HW.W.0016.000000T0000Z-070319T1300Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
1239 AM ADT MON MAR 19 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE HIGH
WIND WARNING.

WINDS HAVE DIMINISHED TO BELOW WARNING LEVEL.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Mar 17, 12:00 PM AKDT, 7 hours 52 minutes earlier.

Area forecast discussion, Mar 17, 12:00 PM AKDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM ADT SAT MAR 17 2007

.DISCUSSION...GFS WITH SOME SHORT TERM MODIFICATION WITH NAM WILL BE
USED IN AFTERNOON GRID PRODUCTION. WILL COOL DOWN EASTERN TEMPS SOME
IN THE SHORT RANGE FROM PREVIOUS PACKAGE.

.UPPER AIR...STUBBORN LOW CENTER OVER THE GULF MAY MOVE OVER THE
EASTERN AK INTERIOR TUE AS LOW AMPLITUDE RIDGE MOVES INTO THE WESTERN
GULF. MODELS STILL SHOWING EASTERN RUSSIA HIGH RETREATING WEST SOME
AS COLD AIR PUSHES SOUTH FROM THE POLE TO OVER THE CENTRAL BERING SEA
ON TUE. PRIMARY LOW CENTERS SETS OVER THE POLE AND ASSOCIATED TROUGH
DIGS SOUTH TO OVER THE WESTERN MAINLAND/EASTERN BERING SEA TUE NIGHT.
THE MAIN TROUGH DIGS SOUTH OF 155W FROM POLEWARD CENTER TO GULF WITH
MINOR CENTERS OVER THE EASTERN ALEUTIANS WED NIGHT IF THIS PATTERN
ACTUALLY DEVELOPS WILL LIKELY SEE STORM TRACK SHIFT TO NORTHERN GULF
BY MID-WEEK.

.EAST...SHORT TERM SOLUTIONS FOR THE NORTHERN GULF ARE FAIRLY CLOSE
WITH KEEPING SOME WEAK COMPLEX IN THE REGION THROUGH SUN. TRICK WILL
BE HOW MUCH PRECIPITATION MAKES IT INLAND AS UPPER CENTER FORMS OVER
THE WESTERN GULF AND WEAK INVERTED TROUGH IN THE LOWER LEVELS FORMS.
FOR NOW WILL BRING A CHANCE OF SNOW/SNOW SHOWERS SUN. SOME INCREASE
IN CLOUD COVER WILL TEND TO OFFSET OVERNIGHT COOLING THROUGH SUN/MON.
LOWERED TEMPS SOME FROM LAST RUN AS WE WERE LESS AGGRESSIVE ON EXTENT
OF CLOUD COVER OVER THE EASTERN MAINLAND. IF LONG RANGE PATTERN HOLDS
TRUE...COULD SEE A WET/WINDY/WARMER PATTERN SETTING UP BY MID-WEEK.

.WEST...WESTERN MAINLAND LIKELY TO REMAIN ON THE COLD AND DRY SIDE
FOR THE NEXT COUPLE OF DAYS. MOST OF THE ACTION IN THE SHORT TERM
WILL BE OVER THE ALEUTIANS. 990S CENTER WELL SOUTH OF SHEMYA MOVES
WEST AND WEAKENS THROUGH TONIGHT. DEVELOPING STORM CENTER OVER THE
NORTH PACIFIC BRING STORMS TO THE CENTRAL AND WESTERN ALEUTIANS SUN.
WINDS MAY GET UP NEAR WARNING LEVELS IN THESE AREAS...SO FOR NOW WILL
GO WITH HIGH WIND WATCH FOR SUN AND MONITOR SYSTEM EVOLUTION. STORM
CENTER WILL INTENSIFY TO UPPER 960S/LOWER 970S SW OF SHEMYA SUN
EVENING THEN MOVE WEST AND WEAKEN MON. SECONDARY STORM CENTER COMES
INTO PICTURE SOUTH OF THE EASTERN ALEUTIANS TUE. MODELS DIFFER A BIT
ON THIS ONE...BUT FOR NOW WILL GENERALLY LEAN TOWARD THE GFS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 191.
MARINE...GALE 172. STORM 175 176.
         HEAVY FREEZING SPRAY 121 179.
FIRE WEATHER...NONE.

RMC MAR 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 11:00 PM AKDTHeavy Freezing Spray WarningAFC7 days
Mar 18, 6:15 AM AKDTHeavy Freezing Spray WarningAFC29 hr
Mar 18, 11:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Mar 18, 11:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Mar 18, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Mar 18, 11:00 AM AKDTHeavy Freezing Spray WarningAFC36 hr

Nearby

High Wind Warnings in Alaska, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.